Erowid
 
 
Plants - Drugs Mind - Spirit Freedom - Law Arts - Culture Library  
Erowid References Database
Dhillon BS, Nuttall MC, Coull N, O'Brien TS. 
“MINERVA [no title]”. 
BMJ. 2008 Apr 19;336:898.
Abstract
A 27 year old man with a history of ketamine use presented with acute right loin pain and a history of lower urinary tract symptoms. Discontinuing ketamine relieved symptoms temporarily. Intravenous urography showed distension suggesting bilateral obstruction, not present six months before, and a small contracted bladder. Previous bladder biopsies showed ulcerative cystitis with neutrophilic and eosinophilic infiltration. On further questioning, the patient said that several friends who used ketamine had similar symptoms. These findings suggest ketamine associated cystitis. The clinical course in this newly described condition is unknown, but over six months our patientís urinary function deteriorated.
Notes # : BMJ published further Rapid Response comments in this thread about ketamine and urinary tract symptoms. See Cottrell et al., "Urinary tract disease associated with chronic ketamine use".
Comments and Responses to this Article
#
Submit Comment
[ Cite HTML ]